Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 224, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 6:11 PM EDT for Colquitt County, Worth County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 13, 2017, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colquitt County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:25 PM EDT | TSTM WND DMG | 2 N New Elm, GA | LARGE TREE DOWN IN THE NORTHERN PART OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WUUS52 KTAE 132211 SVRTAE GAC071-321-132245- /O.NEW.KTAE.SV.W.0224.170713T2211Z-170713T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 611 PM EDT THU JUL 13 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northern Colquitt County in south central Georgia... South central Worth County in south central Georgia... * Until 645 PM EDT * At 611 PM EDT, severe thunderstorms were located along a line extending from near Norman Park to 8 miles east of Moultrie, moving northwest at 80 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Moultrie, Norman Park, Doerun, Riverside, Schley, Funston, Sigsbee, Pineboro, Crosland, New Elm and Minnesota. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3135 8392 3120 8389 3111 8358 3133 8364 TIME...MOT...LOC 2211Z 122DEG 69KT 3129 8377 3116 8363 HAIL...<.75IN WIND...60MPH $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:07 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 4:07 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 407 PM EDT Thu Jul 13 2017 .NEAR TERM [Through Tonight]... The East coast sea breeze is more potent and has made it further west earlier than normal this afternoon. Expect these storms to continue to push west for the next few hours with coverage decreasing after sunset. Overnight storms will favor the western waters with PoPs 40-60% offshore. Lows tonight will be in the mid 70s. .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. && .AVIATION [Through 18Z Friday]... VFR conditions are expected through much of the TAF cycle. Thunderstorms this afternoon are likely to affect ECP through 21z, with storms moving in from the east affecting VLD/TLH between 20-24z. Thereafter, storms are likely to diminish with clear skies overnight. Brief MVFR/IFR vsby restrictions are possible at VLD before sunrise on Friday. All sites VFR after 13z. && .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. && .FIRE WEATHER... There are no fire weather concerns for the next several days. && .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 20 20 10 40 10 Panama City 77 90 77 90 77 / 30 40 10 30 10 Dothan 75 94 74 94 74 / 20 40 10 30 20 Albany 75 95 75 94 74 / 10 20 10 30 20 Valdosta 74 95 74 95 74 / 10 20 10 30 20 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 77 90 77 90 77 / 30 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Weston MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Local storm report, Jul 13, 4:47 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG WSW BRIGGSTON 30.72N 83.31W
07/13/2017 LOWNDES GA 911 CALL CENTER
REPORT OF A TREE DOWN ON MADISON HWY
&&
RHSpecial weather statement, Jul 13, 4:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
450 PM EDT THU JUL 13 2017
GAZ147-148-161-132130-
Berrien GA-Lanier GA-Cook GA-
450 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN AND NORTHWESTERN
LANIER COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 530 PM EDT...
At 449 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Willacoochee to
near Hahira. Movement was northwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Lakeland, Sparks, Enigma, Ray City, Lenox, Alapaha,
Meigs, Cecil, Reed Bingham State Park, New Lois, Gladys, Massee,
Greggs, Glory, Flat Ford, Wagon Wheel, Allenville and Weber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3098 8313 3099 8318 3103 8318 3103 8343
3105 8350 3105 8354 3108 8358 3118 8354
3120 8351 3132 8351 3134 8344 3140 8337
3146 8337 3148 8334 3147 8315 3140 8314
3133 8306 3128 8304 3119 8305 3118 8298
TIME...MOT...LOC 2049Z 113DEG 21KT 3131 8298 3100 8330
38-GODSEYLocal storm report, Jul 13, 5:10 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG QUITMAN 30.79N 83.56W
07/13/2017 BROOKS GA 911 CALL CENTER
REPORT OF TREES DOWN IN BROOKS COUNTY
&&
RHSpecial weather statement, Jul 13, 5:28 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
528 PM EDT THU JUL 13 2017
FLZ017-132230-
Leon FL-
528 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEON COUNTY IN THE FLORIDA
BIG BEND UNTIL 630 PM EDT...
At 527 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Monticello to
10 miles east of Woodville. Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp,
Miccosukee, Iamonia, Eight Mile Pond, Tallahassee Mall, Tallahassee
Regional A/P, Governors Square Mall, Natural Bridge, Belair, Levy
Park and Indian Head Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3052 8404 3046 8404 3044 8407 3027 8408
3027 8424 3030 8425 3030 8442 3031 8446
3060 8434 3060 8433 3064 8430 3067 8431
3068 8430 3067 8401 3061 8401 3055 8398
3052 8398
TIME...MOT...LOC 2127Z 129DEG 16KT 3059 8395 3024 8404
38-GODSEYLocal storm report, Jul 13, 5:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG NW BLUE SPRINGS 30.14N 83.77W
07/13/2017 TAYLOR FL 911 CALL CENTER
REPORT OF A TREE DOWN ON A POWERLINE IN TAYLOR COUNTY
&&
RHLocal storm report, Jul 13, 5:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 5 WNW BOSTON 30.82N 83.86W
07/13/2017 THOMAS GA 911 CALL CENTER
REPORTS OF POWERLINES AND TREES DOWN BETWEEN THOMASVILLE
AND BOSTON...ONE REPORT OF A TREE DOWN ON A RESIDENCE
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:33 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 57 min |
| Jul 13, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 42 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 48 min |
| Jul 13, 4:50 PM EDT | Special Weather Statement | TAE | Berrien, Cook | 40 min |
| Jul 13, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 50 min |
| Jul 13, 5:13 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 47 min |
| Jul 13, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Tift, Worth | 52 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Dougherty, Mitchell, Worth | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.